LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Allergic to Rocephin...what next?

 - UBBFriend: Email this page to someone!    
Author Topic: Allergic to Rocephin...what next?
KimDC
LymeNet Contributor
Member # 20699

Icon 1 posted      Profile for KimDC     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been infusing 4 G of Rocephin per day for 5 weeks. During my first infusion of week 6, I began to itch all over, became pink on my arms and legs and my scalp tingled. I finished that infusion and took Benadryl before my next infusion. But, the itching and tingling became intense and I stopped halfway through that infusion.

I definitely want to continue with IV abx. I see my LLMD tomorrow (11/30). What IV abx should I discuss with him?

Thanks, everyone!

--------------------
Misdiagnosed with CFS for 7 yrs. Diagnosed by LLMD in 2009. Aggressive treatment for 3 years with minimum improvement.

Posts: 120 | From FL | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Some have used Claforan successfully. It has to be infused more often each day.. that's the drawback. Otherwise, it is very good.

Or you could try Bicillin shots.

up for more help

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95672 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
massman
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Sounds like your liver is not handling it well. [Eek!]

Sometimes when that occurs the skin tries to help the stressed liver. Both skin + liver are detox organs. Buddies [woohoo]

IP: Logged | Report this post to a Moderator
kimp
LymeNet Contributor
Member # 19339

Icon 1 posted      Profile for kimp     Send New Private Message       Edit/Delete Post   Reply With Quote 
We had the same reaction to the oral ceclore family (rocehpin family), did fine initially and then after a few weeks broke out in a rash.

The IV drug we used was zithromax and tolerated fine.

Posts: 126 | From MD | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
Hopeful2010
Member
Member # 22958

Icon 1 posted      Profile for Hopeful2010     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hmmm, I have recently had a reaction also. Did you have a sensation of pins and needles? I had done Rocephin in the past no problem so I wondered if it was the port I just had put in that caused the reaction. Then we did a vitamin infusion and I didn't get the pins and needles and itching chest so I assume it's the Rocephin. I only had the reaction in my chest neck and head. That's what was strange.

I believe we are going to do Tigecycline.

Posts: 86 | From California | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
KimDC
LymeNet Contributor
Member # 20699

Icon 1 posted      Profile for KimDC     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hopeful2010 - At one time, I was getting vitamin infusions and no abx. The vitamin IVs caused severe muscle twitching. I looked up the ingredients in those IVs and they contain aluminum as the preservative. There was a warning that (roughly) said, "Aluminum can cause neurological side effects in patients with impaired or diseased nervous systems." Maybe you should stop the vitamin IVs before the rocephin?

--------------------
Misdiagnosed with CFS for 7 yrs. Diagnosed by LLMD in 2009. Aggressive treatment for 3 years with minimum improvement.

Posts: 120 | From FL | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
Hopeful2010
Member
Member # 22958

Icon 1 posted      Profile for Hopeful2010     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks Kim,

It's definitely the Rocephin. I only tried the vitamins once to see if I had the same reaction.

Posts: 86 | From California | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
seekhelp
Frequent Contributor (5K+ posts)
Member # 15067

Icon 1 posted      Profile for seekhelp     Send New Private Message       Edit/Delete Post   Reply With Quote 
That's what happened to me on Mepron/Zith Massman. My liver enzymes were elevated I later found out. i think it's related as you state.

quote:
Originally posted by massman:
Sounds like your liver is not handling it well. [Eek!]

Sometimes when that occurs the skin tries to help the stressed liver. Both skin + liver are detox organs. Buddies [woohoo]


Posts: 7545 | From The 5th Dimension - The Twilight Zone | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
Myco
LymeNet Contributor
Member # 9536

Icon 1 posted      Profile for Myco     Send New Private Message       Edit/Delete Post   Reply With Quote 
You could do Bicillin shots.
Posts: 770 | From USA | Registered: Jul 2006  |  IP: Logged | Report this post to a Moderator
Robin123
Moderator
Member # 9197

Icon 1 posted      Profile for Robin123     Send New Private Message       Edit/Delete Post   Reply With Quote 
Rocephin, which is a cephalosporin, can cross-react with penicillin, which bicillin shots are. So seems to me you would need a different kind of drug than one in the penicillin family.

Oh, I see you posted Nov 29 - wonder what happened...

Posts: 13069 | From San Francisco | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
Parisa
LymeNet Contributor
Member # 10526

Icon 1 posted      Profile for Parisa     Send New Private Message       Edit/Delete Post   Reply With Quote 
My husband had itching with his IV Rocephin. He continued the Rocephin but took Benadryl to help control it. This decision of course was based on consultation with the doctor.

He also did Bicillin shots but they did not cause itching. Recently he took an oral cephalosporin (name isn't coming to me) and it also caused some itching though not as bad as the Rocephin did.

Posts: 984 | From San Diego | Registered: Nov 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.